Illinois, 2006

Hail in Illinois, June 19, 2006

June 19, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 12:15 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 12:15 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT MON JUN 19 2006

.DISCUSSION...

LINE OF CONVECTION TO THE NORTH IN BOX AREA...WITH NERN MOST PAH FA
COUNTIES ON SRN-MOST PERIPHERY OF DAY1 SLGT RISK. VISIBLE SHOTS SHOW
LINE HAVING TROUBLE DEVELOPING TO THE SOUTH AND WEST...WHERE
CONVERGENCE ZONE IS MINIMAL. 12Z MODELS KEEP PCPN JUST NORTH AND
EAST OF PAH FA...AND ALL MOS YIELDS IS A 10 POP MAX THERE WITH
SINGLE DIGITS ELSEWHERE. THEREFORE AM INCLINED TO REMOVE MENTION
THIS EVENING SAVE FOR THE 10 POP BUT WELL MONITOR THRU PRESS TIME
BEFORE FINAL CALL.

AFTER THAT MODELS SHOW HEIGHTS RISING FROM THE WEST AND PUMPING IN
EVEN WARMER/MORE MOIST AIR IN 24-48 HOUR FRAME. MODELS OUTPUT QPF
MAINLY DIURNAL HOURS TUE WHICH REMAINS OUR PERSISTENCE STRATEGY
FORECAST. AFTER THAT THE INCREASING HEIGHTS/RIDGING SUPPRESSES PCPN
CHANCES MID WEEK AND HEAT/HUMIDITY TAKE OVER AS HIGHLIGHT WEATHER
FEATURE...WITH PEAKING WED PM HEAT INDICES NEAR 100. BY THURSDAY THE
HIGH BROADENS ACROSS THE SRN U.S. AND WE ARE TREATED TO A
SIGNIFICANT ENOUGH DIP IN THE NRN STREAM ENERGY AFTER THAT TO ALLOW
FOR A COLD FROPA BY SAT...WHICH COULD COOL TEMPS/DEW POINTS TO
COMFORTABLE LEVELS OVER THE WEEKEND-INTO EARLY NEXT WEEK. WELL TAKE A
STEADY/CAUTIOUS APPROACH ON THE LATTER HALF OF THE EXTENDED...BUT
BOTH DGEX/GFS SHOW SIMILAR TROFFING/COOLING BY THEN.

THE NAM REMAINS OUR NEAR TERM MODEL OF CHOICE FOR ITS CONVECTIVE
FIELD PERFORMANCE AND AS SUCH IS OUR PREFERRED MOS OUTPUT FOR
TEMPS/TDS. WE AGAIN BLEND ITS NOS INTO THE MEDIUM-LONG RANGE MEX MOS
AND COLLABORATIVE PIC...SIMILAR TO LAST COUPLE PACKAGES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 3:49 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
449 AM CDT MON JUN 19 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
449 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTHWEST INDIANA AND PORTIONS OF SOUTHEAST ILLINIOS.
THIS AREA IS GENERALLY NORTH OF A LINE EXTENDING FROM NEAR MOUNT
VERNON ILLINIOS TO ROCKPORT INDIANA. THE MAIN HAZARDS ARE EXPECTED
TO BE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE AS CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY
AFTERNOON AND EVENING OVER MUCH OF THE QUAD STATE REGION. THOUGH
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW STORMS MAY PUSH
SEVERE LIMITS. THE MAIN HAZARDS WOULD ONCE AGAIN BE HAIL AND
DAMAGING WIND GUSTS.

THERE IS A SMALL CHANCE OF THUNDERSTORMS THURSDAY THROUGH
SATURDAY. AT THIS TIME...NO ORGANIZED SEVERE STORMS ARE
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING OVER SOUTHWEST INDIANA AND EXTREME SOUTHEAST ILLINOIS.

The radar

The Evansville,IN radar (KVWX), 18 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wabash

When
June 19, 3:20 PM CST
Where
Wabash County, Mt Carmel
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.417, -87.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517582.